Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 399, NWS North Platte, NE

August 18, 2007Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 18, 2007, 8:42 PM MDT for Sheridan County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2007, 8:42 PM MDT (02:42 UTC)
Expired
Aug 18, 2007, 9:45 PM MDT
In force
63 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 190242
SVRLBF
NEC161-190345-
/O.NEW.KLBF.SV.W.0399.070819T0242Z-070819T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM MDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITIES OF...RUSHVILLE...HAY SPRINGS...GORDON...

* UNTIL 945 PM MDT

* AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CLINTON TO LAKESIDE...OR ALONG
  A LINE EXTENDING FROM 7 MILES WEST OF GORDON TO 19 MILES EAST OF
  ALLIANCE...AND MOVING EAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKESIDE BY 850 PM MDT...
  GORDON BY 905 PM MDT...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 910 PM MDT...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 915 PM MDT...
  ARGO HILL AND ELLSWORTH BY 930 PM MDT...
  KENNEDY LAKE BY 935 PM MDT...

LAT...LON 4295 10274 4203 10266 4204 10206 4292 10211

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 190316
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT SAT AUG 18 2007

NEC161-190345-
/O.CON.KLBF.SV.W.0399.000000T0000Z-070819T0345Z/
SHERIDAN NE-
916 PM MDT SAT AUG 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SHERIDAN COUNTY...

AT 910 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 27 CROSSING THE NIOBRARA RIVER...OR ABOUT 11
MILES SOUTHEAST OF RUSHVILLE...MOVING NORTHEAST AT 10 MPH.

THIS STORM WAS WEAKENING...BUT STILL HAD THE POTENTIAL FOR LARGE 
HAIL AND DAMAGING WIND.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 930 PM MDT...
  7 MILES SOUTH OF HIGHWAY 20 MILE MARKER 110 AND 8 MILES SOUTHEAST
  OF GORDON BY 945 PM MDT...

LAT...LON 4295 10274 4203 10266 4204 10206 4292 10211

$$

SPRINGER
000 
WWUS53 KLBF 190348
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1048 PM CDT SAT AUG 18 2007

NEC161-190358-
/O.EXP.KLBF.SV.W.0399.000000T0000Z-070819T0345Z/
SHERIDAN NE-
948 PM MDT SAT AUG 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR SHERIDAN COUNTY EXPIRES AT 945
PM MDT...

LAT...LON 4295 10274 4203 10266 4204 10206 4292 10211

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:29 PM MDT, 6 hours 13 minutes earlier.

Area forecast discussion, Aug 18, 2:29 PM MDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SAT AUG 18 2007

.SYNOPSIS...
SURFACE LOW OVER NORTH CENTRAL SOUTH CENTRAL NEBRASKA THIS
AFTERNOON WITH TROUGH INTO SOUTHWEST NEBRASKA TO EASTERN COLORADO.
CONVECTION FIRING ALONG THE FRONT RANGE AND MOVING ONTO THE
EASTERN PLAINS OF CO AND WY.

&&

.DISCUSSION...
MODELS IN FAIR AGREEMENT IN NEAR TERM AND HAVE GOOD CONFIDENCE IN
FORECAST. WEAK WAVES TO MOVE ACROSS FORECAST AREA TONIGHT WITH
WESTERN PORTIONS OF THE FORECAST AREA HAVING BEST CHANCES TO SEE
PRECIPITATION EARLY THEN FOCUS SHIFTS NORTH OVERNIGHT ALONG
TROUGH AXIS. TDS OVER NORTH CENTRAL ZONES IN THE UPPER 60S TO
LOW 70S. SBCAPES AROUND 2500 J/KG LIS -4. SCHC POPS FOR NORTH
CENTRAL SUNDAY AFTERNOON AND EVENING ALONG STATIONARY BOUNDARY.
TEMPERATURES SIMILAR BOTH SUN AND MONDAY IN THE MID 90S. STRONG H5
SYSTEM PUSHES INTO CENTRAL CANADA SUNDAY NIGHT INTO TUESDAY
DRIVING A COOL FRONT SOUTH ACROSS THE NORTHERN PLAINS TUESDAY.
FRONTAL BOUNDARY TO STALL OUT ACROSS THE FORECAST AREA WED THROUGH
FRIDAY AND PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT INTO THE
EXTENDED PERIOD. TEMPERATURES COOLING INTO THE 80S WED AND
CONTINUING THROUGH THE END OF THE WEEK.

&&

.AVIATION...

ISOLD TO SCT TSRA CAN BE EXPECTED ACROSS THE NEB PANHANDLE AND
EASTERN CO THIS AFTERNOON AND EVENING. TSRA ARE ALSO POSSIBLE NEAR
THE SD BORDER AFFECTING TWB098 THIS AFTERNOON THROUGH THE OVERNIGHT.
EXPECTING VFR AT KLBF WITH PERHAPS A BRIEF WINDOW OF MVFR/IFR IN THE
MORNING HOURS. KVTN SHOULD HAVE A LONGER PERIOD OF MVFR AND IFR
SUNDAY MORNING AS LOW LEVEL MOISTURE CONVERGES ON THE AREA FROM BOTH
THE NORTH AND EAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER/JC
Hazardous weather outlook, Aug 18, 6:02 PM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SAT AUG 18 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-200015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
702 PM CDT SAT AUG 18 2007 /602 PM MDT SAT AUG 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL NEBRASKA
THIS EVENING AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A BOUNDARY IN NORTHERN
NEBRASKA THIS EVENING. IN THE AREA EAST OF SPRINGVIEW...AINSWORTH
AND ELSMERE...WIND AND INSTABILITY WILL BE SUFFICIENT TO PRODUCE
ROTATION IN THE STORMS...SO SEVERE THUNDERSTORMS ARE POSSIBLE.
THERE MAY EVEN BE AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY AND MONDAY...THE FRONT REMAINS STATIONARY ACROSS NORTHERN
NEBRASKA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BOTH DAYS
WITH A SLIGHTLY BETTER CHANCE MONDAY. THE AREA OF CONCERN BOTH
DAYS IS ALONG AND EAST OF HIGHWAY 183 AND ALONG AND NORTH OF
HIGHWAY 20.

THE STATIONARY FRONT WILL ACT AS THE FOCUS AND A SERIES OF UPPER
LEVEL DISTURBANCES WILL RIPPLE THROUGH THE AREA TRIGGERING STORMS.
LATE AFTERNOON AND EVENING WILL BE THE BEST TIME FOR STORM
DEVELOPMENT. THE WINDS ALOFT WILL BE STRONG AND ATMOSPHERE WILL BE
MOIST AND VERY UNSTABLE MONDAY. MOISTURE WILL BE ABUNDANT SO
INTENSE RAINFALL IS POSSIBLE BOTH DAYS INCREASING THE SPECTER FOR
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT IN NORTH
CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

SPRINGER/CONNOLLY

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.